Alert archive / Michigan / Small Craft Advisories in 2008
Small Craft Advisory 79, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Sep 3, 2008, 4:58 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2008, 4:58 AM EDT (08:58 UTC)
- Expired
- Sep 4, 2008, 4:58 AM EDT
- In force
- 24 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
034 WHUS73 KAPX 030858 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 458 AM EDT WED SEP 3 2008 LSZ321-031600- /O.NEW.KAPX.SC.Y.0079.080903T0858Z-080904T0300Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 458 AM EDT WED SEP 3 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. BEHIND A DEPARTING COLD FRONT...NORTHWEST WINDS WITH GUSTS OF 20 TO 30 KNOTS CAN BE EXPECTED ACROSS WHITEFISH BAY...TODAY THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ADAM
3 follow-up statements
592 WHUS73 KAPX 031456 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1056 AM EDT WED SEP 3 2008 LSZ321-032300- /O.CON.KAPX.SC.Y.0079.000000T0000Z-080904T0300Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1056 AM EDT WED SEP 3 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. BEHIND A DEPARTING COLD FRONT...NORTHWEST WINDS WITH GUSTS OF 15 TO 25 KNOTS CAN BE EXPECTED ACROSS WHITEFISH BAY THIS AFTERNOON AND THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
011 WHUS73 KAPX 040200 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1000 PM EDT WED SEP 3 2008 LHZ347>349-040900- /O.EXB.KAPX.SC.Y.0079.000000T0000Z-080904T0900Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1000 PM EDT WED SEP 3 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT THURSDAY. NORTH TO NORTHWEST OF 15 TO 20 KNOTS WITH HIGHER GUSTS WILL CONTINUE OVERNIGHT. APPROACHING HIGH PRESSURE TOWARD SUNRISE WILL RESULT IN WINDS SHIFTING NORTHEAST AND DIMINISHING IN SPEED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ321-040900- /O.EXT.KAPX.SC.Y.0079.000000T0000Z-080904T0900Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1000 PM EDT WED SEP 3 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT THURSDAY. NORTHWEST WINDS WITH GUSTS OF 15 TO 25 KNOTS CAN BE EXPECTED ACROSS WHITEFISH BAY OVERNIGHT. AS HIGH PRESSURE APPROACHES LATER TONIGHT...WINDS WILL GRADUALLY SHIFT NORTH AND THEN NORTHEAST... DIMINISHING TO 10 TO 15 KNOTS TOWARD SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LAWRENCE
202 WHUS73 KAPX 040858 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 458 AM EDT THU SEP 4 2008 LHZ347>349-041600- /O.CAN.KAPX.SC.Y.0079.000000T0000Z-080904T0900Z/ /O.NEW.KAPX.SC.Y.0080.080905T0000Z-080905T2100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 458 AM EDT THU SEP 4 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT FRIDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. LOW PRESSURE WILL TRACK THROUGH LOWER MICHIGAN TONIGHT AND INTO CENTRAL LAKE HURON BY FRIDAY MORNING. AS THIS SYSTEM MOVES THROUGH...EAST WINDS WILL INCREASE TO 10 TO 20 KNOTS WITH HIGHER GUSTS THIS EVENING...SHIFTING TO THE NORTHWEST ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ321-041000- /O.CAN.KAPX.SC.Y.0079.000000T0000Z-080904T0900Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 458 AM EDT THU SEP 4 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ345-346-041600- /O.NEW.KAPX.SC.Y.0080.080905T0000Z-080905T2100Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 458 AM EDT THU SEP 4 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT FRIDAY. LOW PRESSURE WILL TRACK THROUGH LOWER MICHIGAN TONIGHT. AS THIS SYSTEM MOVES THROUGH...EAST WINDS WILL INCREASE TO 10 TO 20 KNOTS WITH HIGHER GUSTS THIS EVENING...VEERING NORTHEAST OVERNIGHT AND NORTHWEST ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ADAM
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 3, 3:52 AM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Sep 3, 3:52 AM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 352 AM EDT WED SEP 3 2008 .SYNOPSIS.../ISSUED AT 352 AM/ LATE SUMMER WARMTH COMING TO AN END FOR THE FORESEEABLE FUTURE WITH A COLD FRONT SWINGING THROUGH NRN MICHIGAN THIS MORNING...AND WILL USHER IN NOTICEABLY COOLER TEMPERATURES. SOME NEEDED RAINFALL WITH THE FRONT...MOST NOTABLY IN EASTERN UPPER MICHIGAN. BUT ATTENTION TURNS TO THE END OF THE WORK WEEK AS THE REMNANTS GUSTAV AND ASSOCIATED TROPICAL MOISTURE PLUME LOOKING TO TAKE AIM ON THE WESTERN GREAT LAKES...POTENTIALLY BRINGING SUBSTANTIAL RAINFALL TO THE REGION. ADAM && .SHORT TERM.../ISSUED AT 352 AM/...TODAY RESPECTABLE MID LEVEL SHORT WAVE AND ATTENDING SFC LOW/STRONGEST DYNAMICS PRESSING THROUGH NRN ONTARIO...AND TRAILING COLD FRONT NOW BISECTING EASTERN UPPER AND NRN LOWER MICHIGAN. SYSTEM PRETTY MUCH BEHAVING AS ANTICIPATED YESTERDAY...WITH MAIN AREA OF PRECIP IN A NARROW CORRIDOR MAINLY IMPACTING EASTERN UPPER MICHIGAN EARLIER IN THE NIGHT...BUT SUBSTANTIALLY THINNER PRECIP COVERAGE FURTHER SOUTH. BARRING ANY UNFORESEEN DEVELOPMENT...RADAR EXTRAPOLATION SUGGESTS BULK IF NOT ALL PRECIP WILL BE DONE IN EASTERN UPPER AND NW LOWER MICHIGAN BY ZONE ISSUANCE AND MAY BE ABLE TO START THE FORECAST OUT DRY FOR THOSE AREAS. TO THE EAST...ISOLATED SHOWER ACTIVITY NOW OCCURRING ALONG THE FRONT. BUT ALTHOUGH COLD FRONT WILL LIKELY EXIT INTO LAKE HURON AROUND OR SHORTLY AFTER 12Z...DEEPER LOW LEVEL MOISTURE PLUME LAGS A FEW HOURS BEHIND THE FRONT. AND WITH ONSET OF HEATING THIS MORNING COMBINED WITH CONTINUING F-GEN WILL MAINTAIN ISOLD-SCT CHANCES FOR SHOWERS ACROSS NE LOWER MICHIGAN THROUGH MID MORNING DESPITE THE WAY THE RADAR LOOKS RIGHT NOW. OTHERWISE...MAY BE A BRIEF PERIOD OF LOW CLOUD COVER IN MANY AREAS FOLLOWING THE FRONT THIS MORNING AS THE COOLER AIR UNDERCUTS INTO THE REGION BUT MIXING OUT TO A LARGE DEGREE THIS AFTERNOON. AS MENTIONED ABOVE...FRONT PRETTY MUCH EXPECTED TO CLEAR THE CWA BY MID MORNING. HAD BEEN SOME CONCERN THAT DAYTIME HEATING OVER THE SE COUNTIES MIGHT DESTABILIZE THINGS ENOUGH FOR RENEWED SHOWER/TSTM DEVELOPMENT THIS AFTERNOON...BEFORE COOLER/DRIER AIR BECOMES MORE FIRMLY ESTABLISHED. BUT LATEST TIMING AND FORECAST AFTERNOON SOUNDINGS ACROSS THIS AREA SUGGESTS THIS WILL NOT BE THE CASE AND ANY FURTHER DEVELOPMENT WILL OCCUR DOWNSTATE. SO...HAVE PULLED POPS IN THE SE COUNTIES AFTER 18Z. ADAM && .LONG TERM.../ISSUED AT 352 AM/...TONIGHT AND BEYOND TONIGHT...STRONG HIGH PRESSURE EXPECTED TO BUILD OVER THE WESTERN GREAT LAKES WITH ENSUING CLR-PTCLDY CONDITIONS AND OF COURSE A MUCH COOLER NIGHT. H8 TEMPS RANGING FROM +4C NORTH TO +8C SOUTH MAY LEAD TO SOME LAKE CLOUDS STREAMING INTO PORTIONS OF THE CWA AS WINDS VEER AROUND TO NE/E...ALTHOUGH FAIRLY DRY LOWER LAYERS WILL KEEP THIS IN CHECK. THURSDAY THROUGH FRIDAY...ATTENTION TURNS TO THE SOUTH AND THE REMNANTS OF GUSTAV...CENTERED OVER THE TEXAS/OKLAHOMA/MISSOURI BORDER EARLY THIS MORNING. IMPRESSIVE RAINFALL PLUME CONTINUES TO IMPACT THE LOWER MISSISSIPPI RIVER VALLEY THIS MORNING AND CONTINUES TO INCH ITS WAY NORTHWARD. AT THIS POINT ALL MODEL GUIDANCE I/VE LOOKED AT POINT TO LATCHING ONTO THIS SYSTEM OVER THE NEXT 24 HOURS AS UPSTREAM SHORT WAVE TROUGHING IN THE WEST PROGRESSES INTO THE PLAINS...THEN DRAGGING A RATHER IMPRESSIVE LOW-MID LEVEL CIRCULATION/IMPRESSIVE DYNAMICS AND DEEP MOISTURE PLUME UP THROUGH THE WESTERN GREAT LAKES. STILL SOME DIFFERENCES REGARDING TIMING AND POSITION THAT WILL HAVE TO BE FURTHER REFINED. BUT AT THIS JUNCTURE HAVE REASONABLE CONFIDENCE THAT NRN MICHIGAN IS GOING TO SEE SUBSTANTIAL RAINFALL WITH THIS SYSTEM ESPECIALLY THURSDAY NIGHT INTO EARLY FRIDAY...PERHAPS IN EXCESS OF 2 INCHES FOR SOME AREAS. BOTTOM LINE...WILL INCREASE POPS TO CATEGORICAL FOR THE BULK OF THE CWA...WITH PRECIP TRAILING OFF ON FRIDAY AS THIS SYSTEM PULLS ON OFF TO THE NORTHEAST. HAVE ALSO SPED UP TIMING OF THE ONSET OF RAINFALL...PUSHING POPS INTO A PORTION OF NRN LOWER MICHIGAN AS EARLY AS THURSDAY AFTERNOON BASED OVERALL CONSENSUS OF AVAILABLE GUIDANCE. DEEP...NEARLY MOIST ADIABATIC FORECAST SOUNDING PROFILES SUGGEST THAT THUNDER THREAT WILL BE MINIMAL AT BEST DESPITE THE STRONG FORCING RUNNING THROUGH THE REGION. FROM A HYDRO STANDPOINT...GIVEN THE RECENT RUN OF DRY WEATHER WE SHOULD BE ABLE TO HANDLE RAINFALL AMOUNTS IN EXCESS OF 2 INCHES OVER AN 18-24 HOUR TIMEFRAME WITHOUT MUCH HYDRO FANFARE. BUT WILL MENTION HEAVY RAINFALL POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK. BEYOND SATURDAY...NO CHANGES MADE AND HAVE INCLUDED PREVIOUS LONG TERM FORECAST DISCUSSION BELOW FROM TUESDAY AFTERNOON. ADAM SUNDAY THROUGH TUESDAY...EXTENDED MODELS DIG A TROUGH INTO THE NORTH CENTRAL STATES AND DEVELOP A SURFACE LOW PRESSURE SYSTEM IN THE PLAINS AND TAKE ITS TIME TRACKING IT TO OUR NORTHWEST BY MONDAY OR TUESDAY. THEREFORE...WILL HAVE POPS PRETTY MUCH THROUGH THE PERIOD. HIGHS NEAR CLIMO IN THE MIDDLE 60S TO LOWER 70S AND LOWS IN THE MIDDLE 40S TO LOWER 50S. SULLIVAN && .MARINE.../ISSUED AT 330 PM TUE/ ALTHOUGH GRADIENT INCREASES AHEAD OF THE COLD FRONT TONIGHT...WINDS WILL REMAIN BELOW 20 KNOTS. SMALL CRAFT ADVISORIES MAY NEED TO BE CONSIDERED ON WEDNESDAY AS UNSTABLE CONDITIONS BEHIND THE FRONT MAY HELP WINDS GUST TO 25 KNOTS TOMORROW... ESPECIALLY IN THE AREAS HELPED OUT BY COASTAL CONVERGENCE/CHANNELING. && .AVIATION.../ISSUED AT 116 AM/...VALID FOR 06Z TAFS VFR CONDITIONS PRIMARILY EXPECTED THRU THE TAF PERIOD. COLD FRONT ON TRACK TO CROSS THE REGION EARLY THIS MORNING...PROVIDING A LOWERING OF CEILINGS AND PERHAPS A FEW SHOWERS AROUND KPLN. OTHERWISE...COULD SEE CEILINGS BRIEFLY DIP TO MVFR LEVELS FOR KPLN AND POSSIBLY KTVC...BEFORE CONDITIONS IMPROVE QUICKLY FROM WEST TO EAST BY LATE MORNING. WINDS WILL QUICKLY SHIFT NORTHWEST BEHIND THE FRONT AND BECOME A BIT GUSTY FOR THE AFTERNOON HOURS...WITH OCCASIONAL GUSTS TO 20 KNOTS POSSIBLE. LAWRENCE && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. LH...NONE. LS...NONE. &&
Hazardous weather outlook, Sep 2, 10:40 PM EDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1040 PM EDT TUE SEP 2 2008 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 031000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1040 PM EDT TUE SEP 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT A FEW THUNDERSTORMS WILL PUSH ACROSS EASTERN UPPER MICHIGAN AND PERHAPS THE LAKE MICHIGAN SHORE OF NORTHERN LOWER MICHIGAN BETWEEN MIDNIGHT AND 4 AM. ANY THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON SOUTHEAST OF A LINE FROM HARRISVILLE TO HOUGHTON LAKE. SEVERE WEATHER IS NOT EXPECTED. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SATURDAY AND SUNDAY AND A CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LAWRENCE/KAS/AJS
Nearby
Small Craft Advisories in Michigan, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.